Metformin and Bowel Movements

by | Jul 6, 2022 | PCOS | 0 comments

Metformin and Bowel Movements

Are you someone who takes metformin?

Did you go to the doctors, receive the PCOS diagnosis and walk out with a prescription for metformin?

Do you struggle with gut upsets from taking metformin? Diarrhea, urgency, odor or indigestion?

About half the women who take metformin will struggle from some sort of GI discomfort and I was definitely one of those!

This can be a barrier to compliancy or seeing benefit of taking the drug.

There are different theories as to why metformin causes GI upsets. In this video I help you understand those.

And for starters, if you struggle with GI discomfort or embarrassment from the side effects, you’re not alone!

And it is nothing to be ashamed of. Something very physical is going on in the body and I want to help you understand that.

What is Metformin?

Typically upon a PCOS diagnosis, doctors will tell you that metformin is part of the treatment plan. But what exactly IS Metformin?

Metformin is a drug that is commonly used to treat high blood sugar levels in people with Type 2 diabetes. It is also used to support individuals with PCOS.

Metformin can alter the gut microbiome.

Metformin can also inhibit the ability to breakdown histamines and it can also affect serotonin transportation.

Metformin can alter butyrate which is a short chain fatty acid. Butyrate may support blood sugar and insulin regulation

So let’s get into our topic today and have some fun with it!

This will help you to understand what is going on in your body and what is going on when you start taking metformin. Just remember, you are not alone and you do not need to feel embarrassed as this happens to a lot of women and I am always hearing about the side effects of Metformin.

 

Written by Eleni Ottalagana

0 Comments

Submit a Comment

Your email address will not be published.

[class^="wpforms-"]
[class^="wpforms-"]